Alert archive / California / Snow Advisories in 2005
Snow Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Dec 25, 2005, 3:27 AM PST. It took effect at Dec 25, 2005, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 25, 2005, 3:27 AM PST (11:27 UTC)
- In effect from
- Dec 25, 2005, 10:00 PM PST
- Expired
- Dec 25, 2005, 10:29 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 251127 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 327 AM PST SUN DEC 25 2005 ...WINTER STORM TO BRING SNOW TO HIGHER ELEVATIONS OF TRINITY COUNTY... .AN ACTIVE WEATHER PATTERN HAS RETURNED TO NORTHWEST CALIFORNIA. LIGHT TO MODERATE PRECIPITATION WILL SPREAD OVER NORTHERN CALIFORNIA TODAY. SNOW LEVELS WILL INITIALLY BE ABOVE 5500 FEET. RAIN AND SNOW WILL BECOME HEAVY...WITH SNOW LEVELS FALLING TO 4000 FEET...LATE TONIGHT. CAZ004-251930- /O.NEW.KEKA.SN.Y.0006.051226T0600Z-051226T1800Z/ UPPER TRINITY RIVER- 327 AM PST SUN DEC 25 2005 ...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY. LIGHT TO MODERATE PRECIPITATION WILL CONTINUE OVER NORTHWEST CALIFORNIA THROUGH THE DAY TODAY...BECOMING HEAVY THIS EVENING. SNOW LEVELS WILL WILL FALL FROM 5500 FEET THIS AFTERNOON TO NEAR 4000 FEET LATE TONIGHT. ACCUMULATIONS OF 5 TO 7 INCHES ARE LIKELY ABOVE 4500 FEET...WITH MUCH HIGHER ACCUMULATIONS ABOVE 5500 FEET...BEFORE TAPERING OFF TO SHOWERS MONDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KLEESCHULTE
1 follow-up statement
000 WWUS46 KEKA 251829 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1022 AM PST SUN DEC 25 2005 ...SNOW LEVELS TO REMAIN HIGH TONIGHT AS WINTER STORM MOVES THROUGH BEFORE DROPPING MONDAY MORNING... .AN ACTIVE WEATHER PATTERN WILL BRING ANOTHER ROUND OF RAIN AND SNOW TONIGHT BEFORE TAPERING OFF TO SHOWERS ON MONDAY. SNOW LEVELS WILL START OUT ABOUT 6000 FEET TONIGHT BEFORE DROPPING TO 5000 FEET EARLY MONDAY MORNING. CAZ004-251930- /O.CAN.KEKA.SN.Y.0006.051226T0600Z-051226T1800Z/ UPPER TRINITY RIVER- 1022 AM PST SUN DEC 25 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SNOW ADVISORY. $$ DEAN
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 24, 10:00 PM PST, 5 hours 27 minutes earlier.
Area forecast discussion, Dec 24, 10:00 PM PST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1000 PM PST SAT DEC 24 2005 UPDATED DISCUSSION AND AVIATION .SYNOPSIS...A STORM SYSTEM WILL CROSS NORTHWEST CALIFORNIA TONIGHT...BRINGING GENERALLY LIGHT RAIN TO THE AREA. A STRONGER AND COLDER STORM WILL PUSH ASHORE SUNDAY NIGHT AND MONDAY. A VERY WET PACIFIC SYSTEM IS EXPECTED TO AFFECT THE REGION TUESDAY THROUGH WEDNESDAY. A POSSIBLE BREAK IN THE RAIN THURSDAY WILL BE QUICKLY FOLLOWED BY ANOTHER VERY WET STORM AFFECTING THE REGION BEGINNING NEXT FRIDAY. && .UPDATE DISCUSSION...FORECAST WAS UPDATED TO TWEAK TIMING OF RAIN AND WINDS FOR REDWOOD COAST AND NORTH COAST INTERIOR AS FRONTAL BAND MOVED THROUGH CWA A BIT FASTER THAN ANTICIPATED. WEAK INSTABILITY ASSOCIATED WITH UPPER SHORTWAVE AND -20 DEGREE 500MB TEMPS INVIGORATED FRONTAL BAND WITH PERIODS OF MODERATE TO HEAVY RAIN WITH GUSTY SURFACE WINDS AS WELL. THE USUAL RIDGETOP RAWS SUCH AS COOSKIE AND SHIP MOUNTIAN IN THE NORTH COAST INTERIOR ALSO MEASURED WIND GUSTS IN THE LOWER TO MID 40 MPH RANGE. STORM SYSTEM CURRENTLY OFF THE COAST OF OREGON WILL CONTINUE TO MOVE NORTHWARD AND DRAW WARM MOIST SOUTHERLY FLOW THROUGH THE CWA OVERNIGHT. && .PREVIOUS DISCUSSION...TIGHTLY WRAPPED UP STORM SYSTEM OFFSHORE IS RELATIVELY SMALL...BUT WILL POTENTIALLY PACK A NOTICEABLE PUNCH OVERNIGHT TONIGHT. COLD FRONTAL BAND IS QUITE NARROW BUT SHOWS SIGNS OF CONVECTIVE ACTIVITY. BASED ON SATELLITE IMAGES AND SURFACE OBSERVATIONS...GFS APPEARS TO STILL HAVE BEST HANDLE ON MAIN FEATURES WITH THE SYSTEM. GFS SHOWS A SMALL POCKET OF -21 DEG C AIR AT 500MB PUSHING OVER THE FAR NW CA COAST LATE THIS EVENING...AS 100KT WEAKENING SOUTHERLY JET PUSHES ASHORE AND INLAND. SO BRIEF HEAVY SHOWERS MAY BE EMBEDDED IN THE OVERALL LIGHT RAIN EVENT TONIGHT STARTING LATE EVENING. RESIDUAL SHOWERS OR RAINFALL SUNDAY WILL QUICKLY BE OVERTAKEN BY NEXT SYSTEM SET TO ARRIVE MORE BROADLY ACROSS NW CA SUN AFTERNOON. GUIDANCE INDICATES PLENTY OF COLD AIR AT 500MB WILL BE ASSOCIATED WITH THIS SYSTEM AS IT PUSHES ASHORE SUN NIGHT FROM THE SF BAY AREA NORTHWARD. LOWER LEVELS OF THE ATMOSPHERE SHOULD REMAIN A BIT MORE MODIFIED BY THE MARINE ENVIRONMENT THOUGH. THIS AIR MASS WILL BE ADVECTED RAPIDLY EASTWARD BY A STRONG UPPER JET ACROSS THE NORTH PACIFIC RATHER THAN MORE GRADUALLY SOUTHEASTWARD OUT OF THE GULF OF AK. ALL SPECTRAL MODELS PUSH THE SYSTEM THROUGH FAIRLY QUICKLY. AND GFS KEEPS 850MB TEMPS ABOVE 2-3 DEG C DURING THE EVENT. ETA IS A COUPLE OF DEGREES COOLER...AND WOULD IMPLY LOWER SNOW LEVELS. HAVE OPTED FOR A BLEND OF THESE GUIDANCES FOR NOW. SO HAVE THE SNOW LEVEL COMING DOWN TO AROUND 4500 FEET SUN NIGHT AND EARLY MONDAY. BUT OVERALL THE POTENTIAL FOR MUCH OF A SNOW EVENT DOWN TO THAT LEVEL DOES NOT LOOK FAVORABLE WITH THIS PATTERN. GFS STILL SHOWS A STRONG AND QUITE WET SYSTEM ARRIVING TUESDAY... WITH A GOOD POTENTIAL FOR A CONNECTION TO THE SUBTROPICS. WITH SLOW MOVING FRONTAL BOUNDARY AND HIGH PRECIPITABLE WATER...EXPECT 18-24 HOURS OF DECENT RAINFAL TO POSSIBLY HAVE A REAL HYDROLOGICAL IMPACT IN NW CA BY WEDNESDAY. HAVE UPDATED THE FLOOD POTENTIAL OUTLOOK TO FOCUS ON THIS SYSTEM MORE SPECIFICALLY. MODELS SHOW A BRIEF BREAK ON THURDAY...BEFORE A SET OF YET MORE POTENTIALLY VERY WET STORMS WITH CONNECTIONS TO THE SUBTROPICS ARRIVES AT THE SHORES OF NW CALIFORNIA NEXT FRIDAY THROUGH MONDAY. TJADEN && .AVIATION...STORM SYSTEM MOVING NORTH ALONG THE OREGON BORDER AND ASSOCIATED FRONTAL BOUNDARY WILL BRING PERIODS OF RAIN WITH SOME EMBEDDED HEAVY EPISODES THROUGH EARLY CHRISTMAS MORNING. LIGHT TO MODERATE TURBULENCE POSSIBLE AS GUSTY SOUTH WINDS ALONG THE REDWOOD COAST AND OVER RIDGETOPS EXPECTED TO CONTINUE. CIGS AND VSBYS WILL FLUCTUATE BETWEEN MAINLY MVFR CONDITIONS WITH PERIODS OF VFR CONDITIONS THROUGH SUNDAY MORNING. TH && .EKA...WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY PT ST GEORGE TO PT ARENA OUT TO 60NM. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 24, 5:50 AM PST, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 550 AM PST SAT DEC 24 2005 CAZ001-002-251400- REDWOOD COAST-MENDOCINO COAST- 550 AM PST SAT DEC 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WEDNESDAY AND THURSDAY...HIGH SURF IS EXPECTED. SWELL...18 TO 20 FEET IS EXPECTED TO IMPACT THE COAST OF NORTHWEST CALIFORNIA ON WEDNESDAY AND THURSDAY. THE SWELL WILL BE GENERATED BY A LOW PRESSURE SYSTEM THAT IS FORECASTED TO MOVE INTO THE GULF OF ALASKA EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT...NONE CAZ003-004-076-251400- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 550 AM PST SAT DEC 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...NONE KENNEDY VISIT US AT WWW.WEATHER.GOV/EUREKA
Nearby
Snow Advisories in California, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.